Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 12, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 9, 2018, 2:06 PM MST for 4 counties in Arizona. It took effect at May 10, 2018, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2018, 2:06 PM MST (21:06 UTC)
- In effect from
- May 10, 2018, 12:00 PM MST
- Expired
- May 10, 2018, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3640 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000 WWUS85 KFGZ 092106 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 206 PM MST Wed May 9 2018 AZZ104-106>109-111>116-139-140-101315- /O.UPG.KFGZ.FW.A.0007.180510T1900Z-180511T0200Z/ /O.NEW.KFGZ.FW.W.0012.180510T1900Z-180511T0200Z/ /O.CON.KFGZ.FW.A.0008.180511T1900Z-180512T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 206 PM MST Wed May 9 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS NORTH... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from noon to 7 PM MST Thursday. * AFFECTED AREA...Mogollon Rim and Yavapai County Mountains north on Thursday. All of northern Arizona on Friday. * WINDS...Southwest around 20 mph with gusts of 35 mph on Thursday. On Friday, southwest 20 to 25 mph with gusts of 40 to 50 mph. * RELATIVE HUMIDITY...7 to 14 percent Thursday. 10 to 15 percent Friday. * IMPACTS...Any fires that develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of this fire weather watch. && $$ AZZ110-101315- /O.NEW.KFGZ.FW.W.0012.180510T1900Z-180511T0200Z/ /O.CON.KFGZ.FW.A.0008.180511T1900Z-180512T0300Z/ Chinle Valley (Fire Weather Zone 110)- 206 PM MST Wed May 9 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS NORTH... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from noon to 7 PM MST Thursday. * AFFECTED AREA...Chinle Valley. * WINDS...Southwest around 20 mph with gusts of 35 mph on Thursday. On Friday, southwest 20 to 25 mph with gusts of 40 to 50 mph. * RELATIVE HUMIDITY...As low as 7 percent Thursday. 10 to 15 percent Friday. * IMPACTS...Any fires that develop will spread quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of this fire weather watch. && $$ AZZ105-117-118-137-138-101315- /O.CON.KFGZ.FW.A.0008.180511T1900Z-180512T0300Z/ Marble and Glen Canyons (Fire Weather Zone 105)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 206 PM MST Wed May 9 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF NORTHERN ARIZONA... * AFFECTED AREA...All of northern Arizona. * WINDS...Southwest 20 to 25 mph with gusts of 40 to 50 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will spread quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of this fire weather watch. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
3 follow-up statements
599 WWUS85 KFGZ 101049 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 349 AM MST Thu May 10 2018 AZZ104-106>116-139-140-101900- /O.UPG.KFGZ.FW.A.0008.180511T1900Z-180512T0300Z/ /O.NEW.KFGZ.FW.W.0013.180511T1900Z-180512T0300Z/ /O.CON.KFGZ.FW.W.0012.180510T1900Z-180511T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 349 AM MST Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS NORTH... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from noon to 8 PM MST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Mogollon Rim and Yavapai County Mountains north on Thursday. All of northern Arizona on Friday. * WINDS...Thursday southwest winds 15 to 20 mph with gusts up to 35 mph. Friday southwest 20 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ105-117-118-137-138-101900- /O.UPG.KFGZ.FW.A.0008.180511T1900Z-180512T0300Z/ /O.NEW.KFGZ.FW.W.0013.180511T1900Z-180512T0300Z/ Marble and Glen Canyons (Fire Weather Zone 105)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 349 AM MST Thu May 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from noon to 8 PM MST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...All of northern Arizona. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fires that develop will spread quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
361 WWUS85 KFGZ 101844 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1144 AM MST Thu May 10 2018 AZZ104-106>116-139-140-120300- /O.CON.KFGZ.FW.W.0012.180510T1900Z-180511T0200Z/ /O.CON.KFGZ.FW.W.0013.180511T1900Z-180512T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1144 AM MST Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS NORTH... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST FRIDAY FOR THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS NORTH... * AFFECTED AREA...Mogollon Rim and Yavapai County Mountains north on Thursday. All of northern Arizona on Friday. * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ105-117-118-137-138-120300- /O.CON.KFGZ.FW.W.0013.180511T1900Z-180512T0300Z/ Marble and Glen Canyons (Fire Weather Zone 105)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 1144 AM MST Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST FRIDAY FOR ALL OF NORTHERN ARIZONA... * AFFECTED AREA...All of northern Arizona. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fires that develop will spread quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
352 WWUS85 KFGZ 110208 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 708 PM MST Thu May 10 2018 AZZ104-106>116-139-140-111015- /O.EXP.KFGZ.FW.W.0012.000000T0000Z-180511T0200Z/ /O.CON.KFGZ.FW.W.0013.180511T1900Z-180512T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 708 PM MST Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST FRIDAY FOR THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS NORTH... ...RED FLAG WARNING HAS EXPIRED FOR THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS NORTH... * AFFECTED AREA...All of northern Arizona on Friday. * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ105-117-118-137-138-111015- /O.CON.KFGZ.FW.W.0013.180511T1900Z-180512T0300Z/ Marble and Glen Canyons (Fire Weather Zone 105)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 708 PM MST Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST FRIDAY FOR ALL OF NORTHERN ARIZONA... * AFFECTED AREA...All of northern Arizona. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fires that develop will spread quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 9, 8:40 AM MST, 5 hours 26 minutes earlier.
Area forecast discussion, May 9, 8:40 AM MST, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 840 AM MST Wed May 09 2018 .SYNOPSIS...Expect very warm temperatures today, with many areas reaching or exceeding record highs. Southwest winds will develop this afternoon, strengthening each day through Friday or Saturday. Stronger winds and dry conditons will lead to critical fire weather conditions for much of the area Thursday and Friday. Cooler temperatures and less wind are anticipated for the weekend. && .DISCUSSION...Hghts have already peaked this morning and will slowly come down through the day. Improved mixing will combine with these higher hghts to produce the warmest day of the week. Several areas will near record values and a few records may fall. Hghts continue to fall through the week as a closed low forms over the Pacific Northwest on Thursday. This low will move southward and settle over the northern Great Basin Thursday through Sunday. The intensity of the low will peak Friday or Saturday. This pattern will introduce another prolonged period of gusty southwest winds for our area, with the highest winds likely on Friday. Winds speeds and dry surface conditions will combine to produce critical fire weather conditions as well, with FWX watches already out for Thursday and Friday. Speeds will be high enough to reach Wind Advisory criteria in many areas Thursday and Friday, with a few locations possibly touching on High Wind criteria out east on Friday. Wind headlines have not been issued yet, but we will likely have some headlines this afternoon. The low slowly retreats and begins to fill over the weekend, leaving behind cooler conditions and slowly decreasing winds. Expect warm conditions to return next week, with more typical diurnally driven southwest winds each afternoon. Grids/text look good for now, no updates this morning. && .AVIATION...For the 18Z package...Expect VFR conditions for the next 24 hrs with sct-bkn cirrus cover. Sfc winds sw10-20kts from 17Z-02Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry and warm conditions continue today as high pressure remains over the southwest. Low pressure developing over the northern Great Basin will bring an increase in southwest winds for Thursday, along with low relative humidity. Expect critical fire weather conditions to develop for much of the area. .Friday through Sunday...Southwest winds will continue to increase Friday, with continued widespread critical fire weather conditions. Cooler conditions will arrive for Saturday, with continued gusty winds. Portions of eastern Arizona will near critical fire weather conditions Saturday afternoon. Southwest winds and cooler conditions will continue Sunday, but wind speeds will not be as high as Saturday. && .FGZ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for AZZ104-106>109-111>116-139-140. Fire Weather Watch from Friday afternoon through Friday evening for AZZ104>118-137>140. && PUBLIC...Peterson AVIATION...MCT FIRE WEATHER...ET/Peterson For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.